Jump to content

help with Titration please---severe tolerance withdrawal


[dr...]

Recommended Posts

I was in tolerance to 1.5mgs K, about a year ago, and crossed over to Valium taper, not realizing that I never got stable & probably won't , as the drug just doesn't work any more (read colin's article).  went from 30 mgs V to 10.5 mgs V in about 7 months & was miserable and completely dysfunctional-having trouble eating/drinking, relating, derealization & more.  My counselor thought holding a month or more might help, but I kept suffering & even felt worse, so we tried updosing over the period of a month, and felt just a little better, back to 30mgs (where I started), last August.  Then switched to 2mgs K (anther updose like 40mgs V), and held for about 2 weeks.  Started a very slow titration at about 1.75%, so every 5 days, I remove 1ML, and even this is very hard for me> I don't feel much better, housebound, can't function, difficulty eating/drinking, due to tight throat/swallowing (original reason for benzos), and don't know what to do.  I don't think I can endure this for 2+ more years, which is what it would take at this rate.  My brain feels fried; my nervous system so out of balance.  Can barely do anything, & usually quite active person.  Barely hanging on, except for a few OK days.  My body is exhausted from all of this.  Any suggestions for how to keep titrating off, or is it better to return to a slower Ashton taper.  I felt insane at 10.5mgs, and just couldn't go any lower.

 

Thanks for  your help.

 

Aryana

Link to comment
Share on other sites

Wanted to add that I'm using compounded liquid K for my titration, so using 160ML water, and removing .2ML/day.  so it takes 5 days to remove 1ML.  At this rate, which is already unbearable, it will take 800 days to get off.

 

Any other options to make it more comfortable for me, or should I taper faster, to get off faster.  so confused & so uneducated about all of this.

 

Thanks,

aryana

Link to comment
Share on other sites

Hello Aryana,

 

When you make 1ml cuts to your titrated dose, what volume of liquid are you using? How much of your daily dose is being titrated? Unless your titration setup is very unusual, you will be making very tiny cuts to your daily dose. You should understand that an individual tiny cut is not going to have a noticeable effect. To put these individual micro-cuts into perspective, every day, even when your notional dose is unchanged, the dose that reaches your blood stream fluctuates quite significantly. Do you notice a great problems on some of the days when your dose is unchanged? The true dose contained within individual pills probably vary by a few percent; the food you eat will affect the rate at which the benzo is metabolised and absorbed; and there are probably other variations too (such as tiny inaccuracies occurring from your preparation of the liquid). On top of this, Klonopin has a fairly long half-life, so the cut does not immediately translate to a proportional drop in blood levels. The upshot is that my guess is that some of what you are experiencing is due to your expectation of feeling unwell. I am not suggesting that you are not experiencing real problems, but attitude will affect how manage and handle withdrawal symptoms.

 

Conversely, some of your comments suggest to me that you even might be experiencing paradoxical and/or side effects rather than withdrawal effects. If this is so, you will always experience problems from taking benzos, and the best long-term solution is to taper off. I know how difficult it can be to quit - you must keep focused on the end-goal, and decide to take charge of your taper and the withdrawal symptoms you experience.

Link to comment
Share on other sites

Wanted to add that I'm using compounded liquid K for my titration, so using 160ML water, and removing .2ML/day.  so it takes 5 days to remove 1ML.  At this rate, which is already unbearable, it will take 800 days to get off.

 

Any other options to make it more comfortable for me, or should I taper faster, to get off faster.  so confused & so uneducated about all of this.

 

Thanks,

aryana

 

Sorry, I didn't see this post before. Yours is a slow titration.

 

Because you are using compounded liquid, individual doses should be almost identical - in theory. Though, of course, you will not be able to measure out a dose (by a spoon or similar) to a highly accurate level. So, my earlier point about individual doses varying, still holds.

 

Link to comment
Share on other sites

Hi Colin,

 

Yes, it all feels like paradoxical reactions, like drinking water & feeling dry mouth, etc.  what can be done.  I'm at wits end and there have been previous tapers, but never off this much medication. 

 

Thank you , Aryana

Link to comment
Share on other sites

Hi Colin,

 

Yes, it all feels like paradoxical reactions, like drinking water & feeling dry mouth, etc.  what can be done.  I'm at wits end and there have been previous tapers, but never off this much medication. 

 

Thank you , Aryana

 

If you are suffering from paradoxical reactions, the only realistic solution is to taper off at a sensible rate. You might find that you actually benefit from a fairly accelerated withdrawal schedule, because as your dose lowers, the paradoxical reactions should lessen. However, I must suppose that it is possible to suffer withdrawal symptoms too, so you should not withdraw too quickly. All you can do is adjust your taper rate according to how you react. There is no magic formula for a symptom-free withdrawal.

 

HI colin,

 

I use a syringe to measure exactly 2mgs. each day of the daily dose.  same as pills

 

In the same way as individual pills vary in dose*, so will your measurement of "2ml". However, if you are careful, there probably will be less variation by using a syringe to measure out your dose from a pharmacy-prepared liquid.

 

*It seems that manufacturers are generally allowed to produce pills that are +/- 20% of the stated dose. However, I would expect the margin of error, in actuality, to be much less than this. Because liquid is made up from raw ingredients, or from many crushed pills (so averaging-out errors), this will produce a more reliable dose/strength of liquid. There still will be small errors when you measure your 2ml - it is inevitable. I'm just trying to put into perspective a single tiny reduction of dose compared to the greater picture. Your actual dose varies from day-to-day, even if you are not tapering - this does not generally cause you any noticeable problems.

Link to comment
Share on other sites

Thank you Colin,

 

It seems that I tapered too quickly off the Valium taper.  Went from 30mgs to 10.5mgs in 7 months, and was completely feeling crazy, in my head, with such an increase in sx.  This is my second taper, & the first one was very difficult, & never done right.  I had a severe reaction to hormones 10months off, and was reinstated to the Klonopin, so my brain never really had a chance to heal from the first taper.  Does this make sense.

 

I don't know why I feel such intense symptoms, going at this very, very slow rate now?  Can you explain that?

Link to comment
Share on other sites

I don't know how to take charge of the tight throat (for which the benzos were originally prescribed in 1992), no appetite, intense derealization, and such cognitive distortion.  Has been very hard for me.  Each day feels different.  No sense of stabilization for any length of time, even when holding for long periods.  I hope I'm making sense.  I have not been able to function, drive, work, and barely eat.  Usually, a normal and active person.

 

Thanks for writing me,

aryana

Link to comment
Share on other sites

Colin,

 

Would it be any easier to go back to the Valium and titrate off of that, or just stay with the K titration.  It seems that even going slowly with the valium that the cuts were piling up, and that threw me into a "hitting the wall" state.  Does that happen with titration??  Even going this slowly, the symptoms are about the same or sometimes worse.  Nothing feels stable & wish there was a way to stabilize without updosing, which did not work for me.  Alot of people are telling me that it will just get worse, as I continue to titrate b/c I've been in such a state of tolerance, and my concern is still being  able to eat drink easily, which is still pretty hard.  Can you please reply.

Link to comment
Share on other sites

Thanks Pamster,

 

Just trying to think of anything that might stabilze me at this point, as the tolerance & sx are still so intense.  Any ideas??  People are saying that K is the hardest benzo to get off of.  It's still individual , right????

 

Aryana

Link to comment
Share on other sites

Hi Aryana,

 

I don't know what Colin will say, but here's what I think. You already tried a Valium crossover and it didn't work for you. I think it's time to stop rocking the boat. Maybe it will settle down some. Maybe not. I hope it does. Stick with it for a while and see how it goes.

 

I think Klonopin is hardest to get off of, but that's just because it's MY poison. We each think ours is the worst. I bet Ativan and Xanax with their shorter half lives are pretty brutal to taper off of directly. Ativan in particular has a vicious rep.

Link to comment
Share on other sites

×
×
  • Create New...